Alert archive / Missouri / Wind Chill Warnings in 2015

Wind Chill Warning 1, NWS Kansas City, MO

January 6, 20155 counties in Missouri

NWS Kansas City, MO issued this wind chill warning at Jan 6, 2015, 3:21 AM CST for 5 counties in Missouri. It took effect at Jan 7, 2015, 3:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2015, 3:21 AM CST (09:21 UTC)
In effect from
Jan 7, 2015, 3:00 AM CST
Expired
Jan 7, 2015, 10:15 AM CST
In force
7 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 166 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WWUS43 KEAX 060921
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 AM CST TUE JAN 6 2015

...DANGEROUSLY COLD TEMPERATURES LATE TONIGHT THROUGH THURSDAY
MORNING...

MOZ006>008-016-017-062100-
/O.NEW.KEAX.WC.W.0001.150107T0900Z-150108T1500Z/
MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...MILAN...GREEN CITY...KIRKSVILLE
321 AM CST TUE JAN 6 2015

...WIND CHILL WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 3 AM
WEDNESDAY TO 9 AM CST THURSDAY. 

* WIND CHILLS...20 TO 30 BELOW ZERO. THE COLDEST WIND CHILLS WILL BE
  WEDNESDAY MORNING.

* TEMPERATURES...BETWEEN 5 AND 10 BELOW ZERO LATE TONIGHT AND AGAIN
  WEDNESDAY NIGHT. TEMPERATURES MAY NOT RISE ABOVE ZERO ON WEDNESDAY.

* WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS WILL
  BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING.

* IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS
  WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 20 MINUTES
  OR LESS IF SKIN IS EXPOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

KSZ025-102>105-MOZ001>005-011>015-020>025-028>033-037>040-043>046-
062100-
/O.NEW.KEAX.WC.Y.0002.150107T0900Z-150108T1500Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH...
PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE
321 AM CST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM
WEDNESDAY TO 9 AM CST THURSDAY. 

* WIND CHILLS...15 TO 25 BELOW ZERO. THE COLDEST WIND CHILLS WILL BE
  WEDNESDAY MORNING AND AGAIN EARLY THURSDAY MORNING.

* TEMPERATURES...BETWEEN 0 AND 5 BELOW ZERO LATE TONIGHT AND AGAIN
  WEDNESDAY NIGHT. TEMPERATURES WILL NOT RISE OUT OF THE SINGLE
  DIGITS ON WEDNESDAY.

* WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS WILL
  BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING.

* IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS
  WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 30 MINUTES
  OR LESS IF SKIN IS EXPOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
628 
WWUS43 KEAX 062110
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 PM CST TUE JAN 6 2015

...DANGEROUSLY COLD TEMPERATURES LATE TONIGHT THROUGH THURSDAY
MORNING...

MOZ006>008-016-017-070515-
/O.CON.KEAX.WC.W.0001.150107T0900Z-150108T1500Z/
MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...MILAN...GREEN CITY...KIRKSVILLE
310 PM CST TUE JAN 6 2015

...WIND CHILL WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
9 AM CST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
9 AM CST THURSDAY. 

* WIND CHILLS...20 TO 30 BELOW ZERO. THE COLDEST WIND CHILLS 
  WILL BE WEDNESDAY MORNING. 

* TEMPERATURES...BETWEEN 5 AND 10 BELOW ZERO LATE TONIGHT AND 
  AGAIN WEDNESDAY NIGHT. TEMPERATURES MAY NOT RISE ABOVE ZERO ON 
  WEDNESDAY. 

* WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS 
  WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. 

* IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG 
  WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 
  20 MINUTES OR LESS IF SKIN IS EXPOSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

KSZ057-060-MOZ053-054-070515-
/O.EXA.KEAX.WC.Y.0002.150107T0900Z-150108T1500Z/
MIAMI-LINN KS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...BUTLER...
RICH HILL...CLINTON
310 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM
WEDNESDAY TO 9 AM CST THURSDAY. 

* WIND CHILLS...15 TO 25 BELOW ZERO. THE COLDEST WIND CHILLS 
  WILL BE WEDNESDAY MORNING AND AGAIN EARLY THURSDAY MORNING. 

* TEMPERATURES...BETWEEN 0 AND 5 BELOW ZERO LATE TONIGHT AND 
  AGAIN WEDNESDAY NIGHT. TEMPERATURES WILL NOT RISE OUT OF THE 
  SINGLE DIGITS ON WEDNESDAY. 

* WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS 
  WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. 

* IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG 
  WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 
  30 MINUTES OR LESS IF SKIN IS EXPOSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KSZ025-102>105-MOZ001>005-011>015-020>025-028>033-037>040-043>046-
070515-
/O.CON.KEAX.WC.Y.0002.150107T0900Z-150108T1500Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH...
PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE
310 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
9 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
9 AM CST THURSDAY. 

* WIND CHILLS...15 TO 25 BELOW ZERO. THE COLDEST WIND CHILLS 
  WILL BE WEDNESDAY MORNING AND AGAIN EARLY THURSDAY MORNING. 

* TEMPERATURES...BETWEEN 0 AND 5 BELOW ZERO LATE TONIGHT AND 
  AGAIN WEDNESDAY NIGHT. TEMPERATURES WILL NOT RISE OUT OF THE 
  SINGLE DIGITS ON WEDNESDAY. 

* WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS 
  WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. 

* IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG 
  WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 
  30 MINUTES OR LESS IF SKIN IS EXPOSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
979 
WWUS43 KEAX 070304
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 PM CST TUE JAN 6 2015

...DANGEROUSLY COLD TEMPERATURES LATE TONIGHT THROUGH THURSDAY
MORNING...

MOZ006>008-016-017-071500-
/O.CON.KEAX.WC.W.0001.150107T0900Z-150108T1500Z/
MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...MILAN...GREEN CITY...KIRKSVILLE
904 PM CST TUE JAN 6 2015

...WIND CHILL WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
9 AM CST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
9 AM CST THURSDAY. 

* WIND CHILLS...20 TO 30 BELOW ZERO ON BOTH WEDNESDAY AND THURSDAY MORNINGS.
  THE COLDEST WIND CHILLS WILL BE WEDNESDAY MORNING.

* TEMPERATURES...BETWEEN 5 AND 10 BELOW ZERO LATE TONIGHT AND AGAIN
  WEDNESDAY NIGHT. HIGH TEMPERATURES ON WEDNESDAY WILL BE NEAR 0
  DEGREES.

* WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS 
  WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. 

* IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS
  WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 20 MINUTES
  OR LESS IF SKIN IS EXPOSED. BE SURE TO BRING OUTDOOR ANIMALS
  INDOORS TONIGHT AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

KSZ025-057-060-102>105-MOZ001>005-011>015-020>025-028>033-037>040-
043>046-053-054-071500-
/O.CON.KEAX.WC.Y.0002.150107T0900Z-150108T1500Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-
LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH...
PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
904 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
9 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
9 AM CST THURSDAY. 

* WIND CHILLS...15 TO 25 BELOW ZERO BOTH WEDNESDAY AND THURSDAY MORNINGS.
  THE COLDEST WIND CHILLS WILL BE WEDNESDAY MORNING AND AGAIN EARLY
  THURSDAY MORNING.

* TEMPERATURES...BETWEEN 0 AND 5 DEGREES LATE TONIGHT AND BETWEEN 0
  AND 5 DEGREES BELOW ZERO ON WEDNESDAY NIGHT. HIGH TEMPERATURES ON
  WEDNESDAY WILL LIKELY REMAIN IN THE SINGLE DIGITS.

* WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS 
  WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. 

* IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS
  WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 30 MINUTES
  OR LESS IF SKIN IS EXPOSED. BE SURE TO BRING OUTDOOR ANIMALS
  INDOORS TONIGHT AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
144 
WWUS43 KEAX 070920
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CST WED JAN 7 2015

...DANGEROUSLY COLD TEMPERATURES THROUGH THURSDAY MORNING...

MOZ006>008-016-017-071730-
/O.CON.KEAX.WC.W.0001.000000T0000Z-150108T1500Z/
MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...MILAN...GREEN CITY...KIRKSVILLE
320 AM CST WED JAN 7 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. 

* WIND CHILLS...15 TO 30 BELOW ZERO. THE COLDEST WIND CHILLS WILL BE
  THIS MORNING.

* TEMPERATURES...AROUND ZERO TODAY...FALLING TO 5 TO 10 BELOW ZERO
  TONIGHT.

* WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS 
  WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. 

* IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS
  WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 20 MINUTES
  OR LESS IF SKIN IS EXPOSED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. THIS CAN INCLUDE PETS AND LIVESTOCK IF
LEFT OUTSIDE OR UNPROTECTED.

&&

$$

KSZ025-057-060-102>105-MOZ001>005-011>015-020>025-028>033-037>040-
043>046-053-054-071730-
/O.CON.KEAX.WC.Y.0002.000000T0000Z-150108T1500Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-
LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH...
PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
320 AM CST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. 

* WIND CHILLS...10 TO 25 BELOW ZERO. THE COLDEST WIND CHILLS WILL BE
  THIS MORNING AND AGAIN EARLY THURSDAY MORNING.

* TEMPERATURES...IN THE SINGLE DIGITS TODAY...FALLING TO BETWEEN ZERO
  AND 5 BELOW TONIGHT.

* WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS 
  WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. 

* IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS
  WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 30 MINUTES
  OR LESS IF SKIN IS EXPOSED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
724 
WWUS43 KEAX 071615
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 AM CST WED JAN 7 2015

...DANGEROUSLY COLD TEMPERATURES THROUGH THURSDAY MORNING...

MOZ006>008-016-017-072300-
/O.CAN.KEAX.WC.W.0001.000000T0000Z-150108T1500Z/
/O.EXA.KEAX.WC.Y.0002.000000T0000Z-150108T1500Z/
MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...MILAN...GREEN CITY...KIRKSVILLE
1015 AM CST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST
THURSDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. 


* WIND CHILLS...15 TO 25 BELOW ZERO THROUGH MID-MORNING THURSDAY.

* TEMPERATURES...IN THE SINGLE DIGITS TODAY...FALLING TO BETWEEN 
  ZERO AND 5 BELOW TONIGHT. 

* WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THIS EVENING
  BEFORE BECOME LIGHT AND VARIABLE TONIGHT. WINDS WILL PICK UP AGAIN
  THURSDAY MORNING OUT OF THE SOUTH AROUND 10 MPH. 

* IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS
  WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 30 MINUTES
  OR LESS IF SKIN IS EXPOSED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KSZ025-057-060-102>105-MOZ001>005-011>015-020>025-028>033-037>040-
043>046-053-054-072300-
/O.CON.KEAX.WC.Y.0002.000000T0000Z-150108T1500Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-
LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH...
PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
1015 AM CST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. 

* WIND CHILLS...10 TO 25 BELOW ZERO THROUGH MID-MORNING THURSDAY.

* TEMPERATURES...IN THE SINGLE DIGITS TODAY...FALLING TO BETWEEN 
  ZERO AND 5 BELOW TONIGHT. 

* WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THIS EVENING
  BEFORE BECOME LIGHT AND VARIABLE TONIGHT. WINDS WILL PICK UP AGAIN
  THURSDAY MORNING OUT OF THE SOUTH AROUND 10 MPH. 

* IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG 
  WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 
  30 MINUTES OR LESS IF SKIN IS EXPOSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill warning went out at Jan 5, 11:52 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Jan 5, 11:52 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1152 PM CST Mon Jan 5 2015

.UPDATE...
Issued at 951 PM CST MON JAN 5 2015

Bumped up winds after midnight across northwest and west central MO
as the clipper low now near OMA slides southeast overnight. Tight
gradient on backside of low is generating 30-35 mph gusts over
central NE. Think they'll moderate some by the time they reach the
CWA but stronger than what we had going. Have also lowered lows
tonight with min likely occurring 14-15Z vs typical around sunrise
time.

While not addressed in this update think we may need to increase PoPs
Tuesday night as frontogenesis and accompanying warm air advection
may be enough to generate some measurable snowfall. 00z NAM is
spitting out some QPF...like it did with the 12Z and 18Z runs on
Sunday.

&&

.DISCUSSION...
Issued at 346 PM CST MON JAN 5 2015

Short Term Forecast (Tonight - Wednesday night)

The main concern in the short term will be for the extremely cold
temperatures and wind chill that are on tap begin Tuesday night and
continuing through Wednesday night. However, in the very near term,
this afternoon a clipper type system is evident passing to north of
the CWA. Light snow has crept as far south as extreme north
central and northeastern Missouri. Light snow will continue through
the evening hours before coming to an end tonight. The extreme
northeastern CWA could receive as much as half an inch before snow
comes to an end. A cold front will move the CWA tonight with modest
cold air advection behind the front temperatures will fall into the
teens to lower 20s. Tomorrow, cold Canadian surface high pressure
will build into the region. Highs will range in the mid teens to the
mid 20s. Tuesday night yet another fast moving clipper system will
move through the region. Model soundings indicate very dry air in
the mid-levels that does eventually saturate. There is also an
associated vort max that moves through the area with this clipper
which will aid in producing some light snow Tuesday night. Only a
dusting to a few tenths of an inch is expected with the system,
however, due to the lack of moisture. High pressure will build in
behind the clipper system early Wednesday morning and temperatures
will fall into the single digits.Factoring in the winds, wind chill
values will reach 15 to 20 below zero across northern Missouri and 5
to 15 below zero further south. A potentially record surface high
pressure will build over the area on Wednesday bringing some
temperatures some 30 degrees below average to the forecast area with
highs in the single digits. Wind chill values will remain 5 to 20
degrees below zero on Wednesday. Wednesday night, temperatures will
fall into the single digits below zero to the lower single digits
above zero early during the overnight before southerly winds begin
to pick up and temperatures warm overnight. Wind chill values will
again be 10 to 20 degrees below zero.

Extended Forecast (Thursday - Sunday)

The extended frame will feature more manageable temperatures then
the short term however, temperatures will still remain below normal.
There will also be the potential for some light snow on Sunday.

Models are in good agreement that Thursday will feature a warm up as
the anomalously high surface pressure shifts southeast of the area a
winds pick up from the southwest. Highs will be in the upper teens
to upper 20s. This quick warm-up will be short-lived however, as an
upper level trough dropping through the Upper Midwest forces a cold
front through the area Thursday night. Highs Friday will only be in
the mid teens to lower 20s. Subtle model difference in regards to
surface features begin to come into play over the weekend. However,
the general trend among models is that upper level troughing over
the eastern US begins to weaken and the northwesterly flow aloft
that has dominated the area will flatten out as the pattern becomes
more zonal. Temperatures Saturday will rise into the 20s perhaps
even approaching 30 across the southern CWA. Models continue to hint
at a storm in the southern track across the southern Plains and
lower Mississippi Valley on Sunday. High pressure will be building
into the area Sunday and may suppress precipitation south of the CWA
however, have maintained slight chance PoPs across the southern CWA
on Sunday per the initialization.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1148 PM CST MON JAN 5 2015

Tight pressure gradient on backside of surface low passing through
northern MO early Tuesday morning will generate gusty northwest winds
early Tuesday morning. Otherwise, VFR conditions through the day.
Should see increasing mid clouds spread into northeast KS and western
MO early Tuesday evening with some light snow possible. Very minor
accumulations possible.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

UPDATE...MJ
DISCUSSION...73
AVIATION...MJ
Hazardous weather outlook, Jan 5, 3:57 PM CST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 PM CST MON JAN 5 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-062200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
357 PM CST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 DANGEROUSLY COLD WIND CHILLS RANGING BETWEEN TEN DEGREES BELOW ZERO
AND 25 DEGREES BELOW ZERO ARE EXPECTED TUESDAY NIGHT AND WEDNESDAY
NIGHT WEDNESDAY NIGHT. THE COLDEST WIND CHILLS WILL BE EXPERIENCED
NORTH OF HIGHWAY 36.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:21 AM CSTWind Chill AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more54 hr

Nearby

Wind Chill Warnings in Missouri, 2015Every wind chill warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.